My 5year old daughter diagnosed to have Periventricular Leukomalacia (PVL) + developmental delays, she also had a FITS when she was in NICU. We have been continuing Valporin medicine for fits and since she was normal till 4years we have suddenly stopped giving valporin during 4th year, 5months after stopping valporin she started having jerks after sleep. She has the jerks for 15mins after sleep. For last 6months i have started giving valporin as per doctor's advice but i am still not seeing any improvements. I am very much worried about this, is there really a medicine which can stop the jerks?
These abnormal jerks in sleep are called sleep myoclonus.Firstly these movements have to be confirmed to be epileptic in origin. A careful, detailed history and physical examination supplemented by an electroencephalogram (EEG) will, in most cases, result in a correct diagnosis. Sodium valproate has been used commonly in sleep myoclonus.Clonazepam can be used as an add on drug to valproate.Other antiseizure medications like barbiturates, phenytoin and primidone may also be effective. It is best to consult a Pediatric neurologist and discussing all your concerns. I hope you find this information useful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.